Alert archive / Florida / Gale Warnings in 2020
Gale Warning 4, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Feb 20, 2020, 3:47 AM EST. It took effect at Feb 21, 2020, 3:00 AM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 3:47 AM EST (08:47 UTC)
- In effect from
- Feb 21, 2020, 3:00 AM EST
- Expired
- Feb 22, 2020, 3:00 AM EST
- In force
- 24 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
828 WHUS72 KMLB 200847 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 347 AM EST Thu Feb 20 2020 AMZ550-552-570-572-210900- /O.NEW.KMLB.SC.Y.0014.200221T0000Z-200221T0800Z/ /O.NEW.KMLB.GL.W.0004.200221T0800Z-200222T0800Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 347 AM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 3 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST SATURDAY... * WHAT...For the Small Craft Advisory, Northwest winds 15 to 25 kt with gusts up to 30 kt and seas building 6 to 8 feet this evening and tonight. For the Gale Warning, North winds 20 to 30 kt with frequent gusts 35 to 40 knots and seas building 11 to 16 feet Friday and Friday night. * WHERE...Flagler Beach to Sebastian Inlet 0-60 nm. * WHEN...For the Gale Warning, from 3 AM Friday to 3 AM EST Saturday. For the Small Craft Advisory, from 7 PM this evening to 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ575-210900- /O.NEW.KMLB.SC.Y.0014.200221T0000Z-200221T1500Z/ /O.NEW.KMLB.GL.W.0004.200221T1500Z-200222T0800Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 347 AM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM EST FRIDAY... ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM EST SATURDAY... * WHAT...For the Small Craft Advisory, Northwest winds 15 to 25 kt with gusts up to 30 kt and seas building 5 to 7 feet tonight. For the Gale Warning, North winds increasing 20 to 30 kt with frequent gusts 35 kt and seas building 11 to 16 feet Friday and Friday night. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, from 10 AM Friday to 3 AM EST Saturday. For the Small Craft Advisory, from 7 PM this evening to 10 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ555-210900- /O.NEW.KMLB.GL.W.0004.200221T1500Z-200222T0800Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 347 AM EST Thu Feb 20 2020 ...GALE WARNING IN EFFECT FROM 10 AM FRIDAY TO 3 AM EST SATURDAY... * WHAT...North winds 20 to 30 kt with frequent gusts to 35 kt and seas 8 to 13 feet expected Friday and Friday night. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 10 AM Friday to 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
2 follow-up statements
793 WHUS72 KMLB 210327 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1027 PM EST Thu Feb 20 2020 AMZ575-220800- /O.EXT.KMLB.SC.Y.0014.000000T0000Z-200221T1200Z/ /O.EXT.KMLB.GL.W.0004.200221T1200Z-200222T0800Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 1027 PM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST FRIDAY... ...GALE WARNING NOW IN EFFECT FROM 7 AM FRIDAY TO 3 AM EST SATURDAY... * WHAT...For the Small Craft Advisory, Northwest winds 15 to 25 kt with gusts up to 30 kt and seas building 5 to 7 feet tonight. For the Gale Warning, North winds increasing 20 to 30 kt with frequent gusts 35 kt and seas building 11 to 16 feet Friday and Friday night. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, from 7 AM Friday to 3 AM EST Saturday. For the Small Craft Advisory, until 7 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ555-220800- /O.EXT.KMLB.GL.W.0004.200221T1200Z-200222T0800Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 1027 PM EST Thu Feb 20 2020 ...GALE WARNING NOW IN EFFECT FROM 7 AM FRIDAY TO 3 AM EST SATURDAY... * WHAT...North winds 20 to 30 kt with frequent gusts to 35 kt and seas 8 to 13 feet expected Friday and Friday night. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...From 7 AM Friday to 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-570-572-220800- /O.CON.KMLB.SC.Y.0014.000000T0000Z-200221T0800Z/ /O.CON.KMLB.GL.W.0004.200221T0800Z-200222T0800Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 1027 PM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM EST FRIDAY... ...GALE WARNING REMAINS IN EFFECT FROM 3 AM FRIDAY TO 3 AM EST SATURDAY... * WHAT...For the Small Craft Advisory, Northwest winds 15 to 25 kt with gusts up to 30 kt and seas building 6 to 8 feet tonight. For the Gale Warning, North winds 20 to 30 kt with frequent gusts 35 to 40 knots and seas building 11 to 16 feet Friday and Friday night. * WHERE...Flagler Beach to Sebastian Inlet 0-60 nm. * WHEN...For the Gale Warning, from 3 AM Friday to 3 AM EST Saturday. For the Small Craft Advisory, from 7 PM this evening to 3 AM EST Friday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
666 WHUS72 KMLB 210914 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 414 AM EST Fri Feb 21 2020 AMZ575-220900- /O.CON.KMLB.SC.Y.0014.000000T0000Z-200221T1200Z/ /O.CON.KMLB.GL.W.0004.200221T1200Z-200222T0800Z/ /O.NEW.KMLB.SC.Y.0015.200222T0800Z-200223T0900Z/ Sebastian Inlet to Jupiter Inlet 20-60 nm- 414 AM EST Fri Feb 21 2020 ...GALE WARNING IN EFFECT FROM 7 AM TODAY UNTIL 3 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 4 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 11 to 16 feet expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 11 to 16 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 20-60 nm. * WHEN...For the Gale Warning, until 3 AM EST Saturday. For the Small Craft Advisory, from 3 AM Saturday to 4 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ550-552-570-572-220900- /O.CON.KMLB.GL.W.0004.000000T0000Z-200222T0800Z/ /O.NEW.KMLB.SC.Y.0015.200222T0800Z-200223T0900Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- 414 AM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 4 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 12 to 17 feet. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 10 to 15 feet expected. * WHERE...Flagler Beach to Volusia-Brevard County Line 0-20 nm, Volusia-Brevard County Line to Sebastian Inlet 0-20 nm, Flagler Beach to Volusia-Brevard County Line 20-60 nm and Volusia-Brevard County Line to Sebastian Inlet 20-60 nm. * WHEN...For the Gale Warning, until 3 AM EST Saturday. For the Small Craft Advisory, from 3 AM Saturday to 4 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$ AMZ555-220900- /O.CON.KMLB.GL.W.0004.200221T1200Z-200222T0800Z/ /O.NEW.KMLB.SC.Y.0015.200222T0800Z-200223T0900Z/ Sebastian Inlet to Jupiter Inlet 0-20 nm- 414 AM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 3 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 4 AM EST SUNDAY... * WHAT...For the Gale Warning, north winds 20 to 30 kt with gusts up to 40 kt and seas 8 to 13 feet expected. For the Small Craft Advisory, northeast winds 15 to 25 kt with gusts up to 35 kt and seas 9 to 14 feet expected. * WHERE...Sebastian Inlet to Jupiter Inlet 0-20 nm. * WHEN...For the Gale Warning, until 3 AM EST Saturday. For the Small Craft Advisory, from 3 AM Saturday to 4 AM EST Sunday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for gale conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Feb 19, 9:54 PM EST, 5 hours 53 minutes earlier.
Area forecast discussion, Feb 19, 9:54 PM EST, 5 hours 53 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 954 PM EST Wed Feb 19 2020 .DISCUSSION... Current-Tonight...A weak sfc boundary over central FL will wash out overnight as surface winds become light NE-E areawide. Cloudy to MCloudy sky conditions will continue overnight. Rain chances will revert mostly to the marine area late tonight, but will keep a small chc of a light shower in the forecast. Patchy fog is indicated by most avbl guidance across the northern counties in the early morning hours Thu along with development of lower clouds Expect mild conditions with lows in the 60s areawide. prev disc... Thu...As the former boundary washes out across the central FL peninsula, winds will gradually become south to southwest during the day in response to a stronger boundary pressing southward that will approach the I-4 corridor by sunset. This boundary will be encouraged southward by mid-level shortwave energy aloft. Surface winds may veer northwest to north late in day north of I-4 depending on speed of the front. Moisture will again start to pool over the area ahead of this feature. Another unseasonably warm day is in store for much of the forecast area. Expect I-4 corridor northward to find the U70s to L80s with M80s and perhaps a few U80s further southward which could approach records for this date. An isolated shower threat early in the period will become more scattered (30- 40pct) during the afternoon from Indian River County northward. While there may be some breaks in the clouds at times during this day, expect considerably cloudy skies overall. && .AVIATION... Winds becoming NE-E this evening and overnight as the boundary begins to wash out. Winds on Thu will gradually become SWRLY in the afternoon, then WRLY with the approach of a stronger front that will sink near the I-4 corridor by early Thu evening. Some patchy fog and low stratus clouds may become an issue for some TAF sites late overnight into early Thu morning. && .MARINE... Afternoon-Tonight...A weak frontal trough wl remain stationary south of the Cape. ISOLD to SCT showers/sprinkles will be forecast over the next 24 hours due to coastal troughing/convergence, ample moisture and approaching stronger weather system. Winds N/NE behind the boundary and generally southerly ahead of it. Wind speeds remaining AOB 15 kts. Seas 2-3 ft near shore and 3-4 ft offshore north of Sebastian Inlet. Thu...Another (stronger) front will approach the northern waters late in the day with a stronger northerly surge behind it. Scattered showers are forecast again. Lighter morning winds will become S/SW and increase during the day to 10-15 kts over the open Atlc ahead of the approaching front. Initial seas 2-4 ft building to 3-4 ft near shore and 5 ft offshore, north of Sebastian Inlet by late day. Small Craft Advisories and/or a Gale Watch/Warning will be necessary as both winds/seas are forecast to deteriorate and become very hazardous behind the latest front. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && JP/CL
Hazardous weather outlook, Feb 19, 6:22 PM EST, 9 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 622 PM EST Wed Feb 19 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-201130- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 622 PM EST Wed Feb 19 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A Moderate Risk of rip currents will continue Thursday. Strong high pressure building southeast from the Plains States will drive a cold front across central Florida and the adjacent Atlantic waters Thursday night. Boating and beach conditions will quickly become hazardous behind the front, as north to northeast winds increase 15 to 25 mph over land and 25 to 30 knots over water, with gusts to Gale Force likely through Friday night. Seas will build 8 to 12 feet near shore and up to 16 feet in the Gulf Stream. Large breaking waves up to 9 feet expected in the surf zone will result in minor to moderate beach erosion. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Leahy/Kelly
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 3:47 AM EST | Small Craft Advisory | MLB | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.